Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 210, NWS New Orleans, LA

December 22, 20117 parishes in Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Dec 22, 2011, 9:07 AM CST for 7 parishes in Louisiana. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 22, 2011, 9:07 AM CST (15:07 UTC)
Expired
Dec 22, 2011, 10:00 AM CST
In force
53 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Ascension Parish, LA, Livingston Parish, LA, Saint Helena Parish, LA, Saint John the Baptist Parish, LA, Saint Tammany Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA

What was reported inside it

TimeReportWhereRemark
Dec 22, 9:32 AM CSTTSTM WND DMGIndependence, LALARGE OAK TREE DOWNED ON BLACK CAT ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 22, 4:36 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 3.1 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2011-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 578 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2011-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 244 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
578 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
476 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
244 m²/s²
0-3 km storm-relative helicity
297 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

989 
WUUS54 KLIX 221507
SVRLIX
LAC005-063-091-095-103-105-117-221600-
/O.NEW.KLIX.SV.W.0210.111222T1507Z-111222T1600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
907 AM CST THU DEC 22 2011

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL ASCENSION PARISH IN SOUTHEAST LOUISIANA...
  LIVINGSTON PARISH IN SOUTHEAST LOUISIANA...
  EASTERN ST. HELENA PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF GREENSBURG...
  EXTREME NORTHEASTERN ST. JOHN THE BAPTIST PARISH IN SOUTHEAST
  LOUISIANA...
  NORTHWESTERN ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA...
  TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...HAMMOND...AMITE...
  WESTERN WASHINGTON PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF FRANKLINTON...

* UNTIL 1000 AM CST

* AT 904 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 10 MILES WEST OF KENTWOOD TO 12 MILES SOUTH OF WALKER...OR
  ALONG A LINE EXTENDING FROM 10 MILES NORTH OF GREENSBURG TO 7 MILES
  NORTH OF GONZALES...AND MOVING EAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MONTPELIER AND LIVINGSTON BY 915 AM CST...
  KENTWOOD BY 920 AM CST...
  ROSELAND AND AMITE BY 925 AM CST...
  INDEPENDENCE BY 930 AM CST...
  WILMER...SPRINGFIELD AND MOUNT HERMAN BY 935 AM CST...
  PONCHATOULA BY 940 AM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST THURSDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3037 9021 3024 9035 3024 9044 3028 9041
      3030 9044 3031 9043 3034 9048 3029 9095
      3035 9093 3035 9090 3037 9092 3100 9064
      3100 8997
TIME...MOT...LOC 1508Z 270DEG 35KT 3098 9062 3032 9087

$$


24/RR
1 follow-up statement
525 
WWUS54 KLIX 221533
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
933 AM CST THU DEC 22 2011

LAC005-091-221543-
/O.CAN.KLIX.SV.W.0210.000000T0000Z-111222T1600Z/
ASCENSION LA-ST. HELENA LA-
933 AM CST THU DEC 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ST. HELENA AND NORTH
CENTRAL ASCENSION PARISHES IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST THURSDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 3037 9021 3024 9035 3024 9044 3028 9041
      3030 9044 3031 9043 3034 9048 3032 9067
      3100 9041 3100 8997
TIME...MOT...LOC 1533Z 268DEG 17KT 3097 9031 3032 9056

$$

LAC063-095-103-105-117-221600-
/O.CON.KLIX.SV.W.0210.000000T0000Z-111222T1600Z/
ST. JOHN THE BAPTIST LA-LIVINGSTON LA-ST. TAMMANY LA-WASHINGTON LA-
TANGIPAHOA LA-
933 AM CST THU DEC 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CST
FOR TANGIPAHOA...WESTERN WASHINGTON...NORTHWESTERN ST. TAMMANY...EAST
CENTRAL LIVINGSTON AND EXTREME NORTHEASTERN ST. JOHN THE BAPTIST
PARISHES...

AT 932 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MOUNT HERMAN TO KILLIAN...OR ALONG A LINE EXTENDING
FROM 13 MILES NORTHWEST OF FRANKLINTON TO 15 MILES SOUTHWEST OF
HAMMOND...MOVING EAST AT 20 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  HAMMOND BY 940 AM CST...
  PONCHATOULA BY 945 AM CST...
  ROBERT...FRANKLINTON...FOLSOM BY 1000 AM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST THURSDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3037 9021 3024 9035 3024 9044 3028 9041
      3030 9044 3031 9043 3034 9048 3032 9067
      3100 9041 3100 8997
TIME...MOT...LOC 1533Z 268DEG 17KT 3097 9031 3032 9056

$$


24/RR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 22, 7:47 AM CST, 1 hour 20 minutes earlier.

Area forecast discussion, Dec 22, 7:47 AM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
747 AM CST THU DEC 22 2011

.UPDATE...

.SOUNDING DISCUSSION...

NO PROBLEMS WITH THE FLIGHT THIS MORNING. A MOIST AND MODERATELY
UNSTABLE SOUNDING WITH A PW OF 1.36 INCHES AND AN LI OF -1.7. A
NEAR SATURATED LAYER BETWEEN THE SURFACE AND 825 MB. AS A RESULT
AREAS OF VERY DENSE FOG DEVELOPED ONCE AGAIN OVERNIGHT LAST
NIGHT. WITH A WARM AND VERY MOIST SOUNDING IN PLACE THE HAIL
THREAT SHOULD BE MINIMAL. LIMITED CAPE VALUES OF ONLY 509 J/KG.
MODERATE TO STRONG WINDS VEERING FROM THE SOUTHEAST NEAR THE
SURFACE TO THE SOUTHWEST ALOFT RESULTING IN A HELICITY OF 332
M2/S2.

GP

&&

.PREV DISCUSSION... /ISSUED 359 AM CST THU DEC 22 2011/

SYNOPSIS...
SURFACE LOW PRESSURE IS CENTERED OVER THE WESTERN GULF JUST OFF THE
COAST OF TEXAS. A WARM FRONT EXTENDS FROM THE LOW NORTHEASTWARD
THROUGH SOUTHEAST LOUISIANA AND INTO CENTRAL ALABAMA WHERE IT
JOINS A STATIONARY FRONT THAT EXTENDS TO ANOTHER LOW CENTERED OVER
MAINE.

A LARGE AREA OF SHOWERS AND EMBEDDED ELEVATED THUNDERSTORMS ARE
LOCATED TO THE NORTH AND NORTHEAST OF THE SURFACE LOW. THESE
SHOWERS AND THUNDERSTORMS ARE ON THE COLD SIDE OF THE WARM FRONT
AND ARE ASSOCIATED WITH ISENTROPIC LIFT OVER THE FRONTAL
BOUNDARY.

SHORT TERM...
THE SURFACE LOW OVER THE WESTERN GULF IS EXPECTED TO MOVE QUICKLY
NORTHEASTWARD TODAY IN RESPONSE TO A FAST MOVING UPPER SHORT WAVE.
THE LOW SHOULD MOVE THROUGH THE LOCAL FORECAST AREA DURING THE
MORNING HOURS...RESULTING IN WIDESPREAD SHOWERS AND THUNDERSTORMS
ACROSS THE REGION. HAVE BUMPED POPS UP TO 100 PERCENT ACROSS MOST
OF THE AREA. REMEMBER THAT 100 PERCENT POPS DO NOT INDICATE THE
DURATION OF THE RAINFALL OR THE AMOUNT OF THE RAINFALL. MOST
RAINFALL WILL OCCUR ALONG AND BEHIND THE FRONT...AND I/VE TRIED TO
CAPTURE THAT TREND WITH DETAILED WEATHER GRIDS FOR THE FIRST 12
HOURS OF THE FORECAST.

STILL LOOKS LIKE THERE MIGHT BE A NARROW WINDOW OF TIME DURING
WHICH A FEW THUNDERSTORMS COULD BECOME STRONG TO MARGINALLY
SEVERE. AS THE LOW PASSES THROUGH THE REGION...ROUGHLY THE
SOUTHEASTERN HALF OF THE AREA WILL REMAIN IN THE WARM SECTOR WHERE
THUNDERSTORMS CAN BECOME SURFACE BASED. WE SHOULD HAVE PLENTY OF
MOISTURE WITH STRONG ONSHORE FLOW BRING HIGHER DEWPOINTS INTO THE
REGION. ADDITIONALLY...THE RIGHT ENTRANCE REGION OF A 100+ KT UPPER
JET STREAK SHOULD BE PASSING OVER THE AREA...WHICH WILL PROVIDE
PLENTY OF LIFT AS WELL. THE LIMITING FACTOR STILL LOOKS TO BE
THE PRESENCE OF ONLY MARGINAL INSTABILITY. CAPE VALUES STILL
FORECAST TO PEAK IN THE 500 TO 700 J/KG RANGE ACROSS MOST OF THE
AREA AND LI VALUES ARE ONLY SLIGHTLY NEGATIVE BOTTOMING OUT AROUND
-2.

THE STRONG ASCENT...AMPLE MOISTURE AND ADDED FRONTAL FORCING
SHOULD STILL ALLOW FOR THE DEVELOPMENT OF SQUALL LINE...OR AT LEAST
SOME SHORT LINE SEGMENTS...ALONG THE FRONT. THE BEST FORCING AND
INSTABILITY LOOK TO BE A BIT MORE REMOVED TO THE EAST AND
NORTHEAST OF THE LOCAL AREA. HOWEVER...ONE OR TWO STRONG TO SEVERE
STORMS CAN/T BE RULED OUT AND SPC CONTINUES TO INDICATE A SLIGHT
RISK OF SEVERE WEATHER ACROSS MUCH OF THE AREA. IT STILL LOOKS
LIKE THE AREA OF HIGHEST RISK WILL BE GENERALLY EAST OF THE
INTERSTATE 55 CORRIDOR.

AS FOR TIMING...BIGGEST THREAT SHOULD BE DURING THE MORNING HOURS
AS THE LOW PASSES THROUGH THE REGION. BY MID AFTERNOON...THE LOW
IS FORECAST TO BE OVER ALABAMA WITH A TRAILING COLD FRONT
EXTENDING SOUTHWESTWARD MOVING INTO THE COASTAL WATERS. ONCE THE
FRONT HAS PASSED THROUGH THE REGION...THE THREAT OF SEVERE WEATHER
WILL END.

THE MAIN THREAT FROM ANY STRONG/SEVERE THUNDERSTORMS WILL BE
STRONG/DAMAGING STRAIGHT LINE WINDS. HOWEVER...WITH STRONG
SOUTHERLY/SOUTHEASTERLY FLOW AT THE SURFACE TRANSITIONING TO
STRONG SOUTHWESTERLY FLOW ALOFT...STORM RELATIVE HELICITY WILL BE
NEARING 200 M2/S2. WITH THAT SAID AN ISOLATED TORNADO OR TWO
CANNOT BE RULED OUT.

BEHIND THE FRONT...COLDER AND DRIER AIR WILL MOVE INTO THE
REGION...BRINGING MORE SEASONABLE TEMPERATURES BACK TO THE AREA.

LONG TERM...
WITH AN ELONGATED TROUGH EXTENDING BACK INTO THE SOUTHWESTERN
CONUS TOWARD A SLOWLY MOVING UPPER LOW...THE LOCAL AREA WILL REMAIN
UNDER THE INFLUENCE OF UPPER LEVEL SOUTHWESTERLY FLOW. THIS WILL
CONTINUE TO RESULT IN HIGH CLOUDS STREAMING THROUGH THE AREA...SO
WE/RE NOT EXPECTING TOTAL CLEARING BEHIND THE FRONT. SHOULD KEEP
SCT TO BKN HIGH LEVEL CLOUDS.

THE UPPER LOW WILL BEGIN TO EJECT OUT OF THE SOUTHWESTERN CONUS
LATE FRIDAY NIGHT AND INTO SATURDAY. THIS SHOULD INDUCE THE
DEVELOPMENT OF ANOTHER SURFACE LOW OVER THE WESTERN GULF SIMILAR
TO TODAY/S SYSTEM. THIS LOW IS EXPECTED TO TAKE A MORE SOUTHERLY
TRACK COMPARED TO TODAY/S LOW...HOWEVER. WITH THAT SAID...IT DOES
NOT LOOK LIKE THE WARM FRONT/WARM SECTOR WILL MOVE FAR ENOUGH
NORTH TO RESULT IN ANY THUNDERSTORMS ACROSS THE AREA. WE SHOULD
STILL SEE A VERY LARGE AREA OF ISENTROPIC LIFT RESULTING IN
NUMEROUS RAIN SHOWERS SATURDAY NIGHT.

SHOWERS WILL LIKELY LINGER INTO THE SUNDAY MORNING HOURS...BUT
SHOULD TAPER OFF FROM WEST TO EAST LATE IN THE MORNING AND DURING
THE EARLY AFTERNOON. ANOTHER SHORT WAVE PASSES THROUGH THE AREA ON
TUESDAY...BUT WILL HAVE NO MOISTURE TO WORK WITH...SO NO MENTION
OF SHOWERS OR THUNDERSTORMS WITH THAT SYSTEM.

AVIATION...
WARM FRONT MOVING NORTH OF THE LAST TWO SITES...BTR AND MCB.
VISIBILITY HAS IMPROVED ABOVE AT LEAST 1SM THUS FAR AND PREVAILING
VIS BELOW A 1/4SM MAY BE LIMITED TO NORTH OF THE FRONT. CONDITIONS
WILL IMPROVE TO IFR CONDITIONS WITH ASCENDING CEILING THROUGH MID
MORNING WITH AN INCREASING THREAT OF SHOWERS AND THUNDERSTORMS. A
SURFACE LOW AND AN ASSOCIATED COLD FRONT WILL MOVE ACROSS THE
FORECAST AREA EARLY THIS AFTERNOON. MVFR TO VFR CONDITIONS WILL
GENERALLY PREVAIL BY THE LATE AFTERNOON AND EARLY EVENING HOURS.

MARINE...
AREAS OF DENSE FOG HAVE SHROUDED OVER THE NEAR SHORE WATERS AND
TIDAL LAKES THIS MORNING BUT SHOULD LIFT SOUTHERLY FLOW
STRENGTHENING. ONSHORE FLOW WILL CONTINUE TO INCREASE TODAY AS LOW
PRESSURE ON BOUNDARY MOVES THROUGH REGION. FRONT WILL MOVE THROUGH
THE REGION TONIGHT WITH NORTH AND NORTHEAST FLOW SPREADING OVER THE
AREA. NORTHEAST WINDS WILL PERSIST OVER COASTAL WATERS THROUGH THE
WEEKEND...AND MAY BE BRISK AS THE PRESSURE GRADIENT WILL REMAIN
TIGHT FRIDAY THROUGH SUNDAY NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  63  41  60  40 / 100  10  10  10
BTR  66  46  63  43 / 100  10  10  10
ASD  71  45  63  45 / 100  10  10  10
MSY  71  47  63  47 / 100  10  10  10
GPT  72  46  64  46 / 100  20  10  10
PQL  74  46  64  44 / 100  20  10  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
     FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
     COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER TO PORT FOURCHON OUT 20 NM.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
     FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
     COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER TO PORT FOURCHON OUT 20 NM.

&&
Hazardous weather outlook, Dec 22, 4:55 AM CST, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
455 AM CST THU DEC 22 2011

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-231100-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
455 AM CST THU DEC 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE WEATHER TODAY AS A SURFACE LOW
AND COLD FRONT MOVE THROUGH THE AREA. THE MAIN THREAT WILL BE
STRONG AND DAMAGING WINDS ASSOCIATED WITH BOWING LINE SEGMENTS.
HOWEVER...ONE OR TWO WEAK AND SHORT LIVED TORNADOES WILL ALSO BE
POSSIBLE. THE THREAT WILL ADVANCE FROM WEST TO EAST DURING THE
MORNING HOURS AND WILL THEN TAPER OFF AS THE FRONT PASSES THROUGH
THE REGION DURING THE LATE MORNING AND EARLY AFTERNOON.

STRONG SOUTH TO SOUTHEASTERLY WINDS AHEAD OF THE COLD FRONT WILL
PRODUCE HAZARDOUS CONDITIONS OVER THE COASTAL WATERS TODAY. AN
EXERCISE CAUTION STATEMENT IS IN EFFECT FOR THE TIDAL LAKES AND
THE MISSISSIPPI SOUND THROUGH 6 PM CST. FOR THE REMAINDER OF THE
GULF WATERS...INCLUDING CHANDELEUR AND BRETON SOUNDS...A SMALL
CRAFT ADVISORY IS IN EFFECT THROUGH 6 PM CST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

MODERATE TO STRONG OFFSHORE FLOW IS EXPECTED TO IMPACT THE COASTAL
WATERS FRIDAY THROUGH MONDAY. EXERCISE CAUTION STATEMENTS WILL
LIKELY BE NECESSARY. WINDS MAY BRIEFLY RISE TO ADVISORY CRITERIA
ON SUNDAY.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THURSDAY.

95/DM

In the hours before

Special weather statement, Dec 22, 6:53 AM CST, 2 hours 14 minutes before
LAZ034-035-MSZ068-221400-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
653 AM CST THU DEC 22 2011

...LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING WILKINSON
COUNTY...POINTE COUPEE PARISH...WEST FELICIANA PARISH...

AT 648 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 48 MILES
NORTHWEST OF LIBERTY TO 17 MILES WEST OF BREAUX BRIDGE...MOVING
NORTHEAST AT 25 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
FORT ADAMS...BATCHELOR...DOLOROSA...MORGANZA...LOTTIE AND WOODVILLE

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 30 TO 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST THURSDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
Special weather statement, Dec 22, 7:25 AM CST, 1 hour 42 minutes before
LAZ034>036-046>049-056-221445-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
725 AM CST THU DEC 22 2011

...LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING ASCENSION
PARISH...WEST BATON ROUGE PARISH...ASSUMPTION PARISH...POINTE COUPEE
PARISH...EAST FELICIANA PARISH...EAST BATON ROUGE PARISH...WEST
FELICIANA PARISH...IBERVILLE PARISH...

AT 718 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED  A
LINE OF STRONG THUNDERSTORMS FROM 17 MILES SOUTHWEST OF NEW ROADS TO
67 MILES WEST OF NAPOLEONVILLE...MOVING NORTHEAST AT 40 MPH.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

ISOLATED SHOWERS AND THUNDERSTORMS AHEAD OF THIS LINE ARE DEVELOPING
RAPIDLY THIS MORNING AND COULD CAUSE STRONG WINDS GUSTS TO 45 MPH AS
WELL. MONITOR YOUR LOCAL WEATHER MEDIA OUTLETS IN CASE WARNINGS ARE
ISSUED FOR ANY OF THIS ACTIVITY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST THURSDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
Local storm report, Dec 22, 8:37 AM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
837 AM CST THU DEC 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     TSTM WND DMG     CLINTON                 30.86N 91.01W
12/22/2011                   EAST FELICIANA     LA   LAW ENFORCEMENT

            SEVERAL POWER LINES DOWN IN CLINTON.

&&

FREVITTE

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 3:47 AM CSTSmall Craft AdvisoryLIX14 hr
Dec 22, 7:38 AM CSTSevere Thunderstorm WarningLIXAscension, Assumption, East Baton Rouge, East Feliciana, Iberville, Livingston and 5 more52 min
Dec 22, 8:28 AM CSTSevere Thunderstorm WarningLIXEast Feliciana, Saint Helena36 min
Dec 22, 8:57 AM CSTSevere Thunderstorm WarningLIXAscension, Assumption, Iberville, Lafourche, Livingston, Saint James and 2 more63 min
Dec 22, 9:07 AM CSTSpecial Marine WarningLIX113 min
Dec 22, 9:14 AM CSTSpecial Marine WarningLIX31 min
Dec 22, 9:52 AM CSTSevere Thunderstorm WarningLIXJefferson, Lafourche, Livingston, Orleans, Saint Charles, Saint James and 3 more53 min
Dec 22, 9:56 AM CSTSpecial Marine WarningLIX64 min
Dec 22, 10:08 AM CSTTornado WarningLIXSaint Tammany, Tangipahoa22 min
Dec 22, 10:10 AM CSTTornado WarningLIXLafourche, Saint Charles, Terrebonne15 min
Dec 22, 10:43 AM CSTSpecial Marine WarningLIX2 hr
Dec 22, 10:57 AM CSTSpecial Marine WarningLIX33 min
Dec 22, 11:04 AM CSTSevere Thunderstorm WarningLIXSaint Tammany, Washington40 min
Dec 22, 11:30 AM CSTSpecial Marine WarningLIX2 hr
Dec 22, 1:24 PM CSTSpecial Marine WarningLIX2 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.